Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 93, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 25, 2015, 4:27 PM MST for Cochise County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2015, 4:27 PM MST (23:27 UTC)
- Expired
- Aug 25, 2015, 5:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WUUS55 KTWC 252327 SVRTWC AZC003-260000- /O.NEW.KTWC.SV.W.0093.150825T2327Z-150826T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 427 PM MST TUE AUG 25 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 500 PM MST * AT 427 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BENSON...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BENSON...SAINT DAVID AND ST. DAVID. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3189 11015 3190 11036 3216 11040 3215 11008 TIME...MOT...LOC 2327Z 182DEG 11KT 3197 11025 $$
2 follow-up statements
310 WWUS55 KTWC 252343 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 443 PM MST TUE AUG 25 2015 AZC003-260000- /O.CON.KTWC.SV.W.0093.000000T0000Z-150826T0000Z/ COCHISE AZ- 443 PM MST TUE AUG 25 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR WEST CENTRAL COCHISE COUNTY... AT 441 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS JUST NORTH OF BENSON...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... AREAS NORTH OF BENSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3189 11015 3190 11036 3216 11040 3215 11008 TIME...MOT...LOC 2341Z 171DEG 16KT 3206 11028 $$
448
WWUS55 KTWC 260002
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
502 PM MST TUE AUG 25 2015
AZC003-260011-
/O.EXP.KTWC.SV.W.0093.000000T0000Z-150826T0000Z/
COCHISE AZ-
502 PM MST TUE AUG 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3189 11015 3190 11036 3216 11040 3215 11008
TIME...MOT...LOC 2355Z 182DEG 11KT 3206 11028
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 PM MST, 47 minutes earlier.
Area forecast discussion, Aug 25, 3:40 PM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 340 PM MST TUE AUG 25 2015 .SYNOPSIS...EXPECT SCATTERED THUNDERSTORMS THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN PREVAIL MAINLY FROM TUCSON EAST AND SOUTH FRIDAY INTO EARLY NEXT WEEK. ABOVE NORMAL DAYTIME TEMPERATURES WILL ALSO OCCUR LATER THIS WEEK AND THIS WEEKEND. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS SE ARIZONA AT THIS TIME. IR SATELLITE IMAGERY INDICATED CLOUD TOPS WERE COOLING ACROSS THE AREA DURING THE PAST 1-2 HOURS. THE MOST SIGNIFICANT CLOUD TOP COOLING WAS ACROSS ERN PIMA COUNTY AND SOUTHEAST PINAL COUNTY. BASED ON RADAR/SATELLITE TRENDS AS WELL AS SEVERAL HRRR SOLUTIONS...POPS WERE CONFIGURED TO DEPICT SCATTERED TO NUMEROUS SHOWERS/TSTMS THIS EVENING. THE HIGHEST POPS ARE ACROSS WRN/CENTRAL PIMA COUNTY...SOUTH CENTRAL PINAL COUNTY AND THE WHITE MOUNTAINS. THE LOWEST POPS ARE ACROSS FAR SERN SECTIONS. HAVE MAINTAINED ISOLATED TO SCATTERED SHOWERS/TSTMS AREA- WIDE LATE TONIGHT INTO WED MORNING. HIGH PRESSURE ALOFT CENTERED NEAR THE FOUR CORNERS REGION THIS AFTERNOON IS PROGGED TO BECOME CENTERED OVER ERN NEW MEXICO/TEXAS PANHANDLE WED. THIS UPPER HIGH IS THEN PROGGED TO BECOME CENTERED OVER SRN ARIZONA FRI. SCATTERED SHOWERS/TSTMS SHOULD CONTINUE ACROSS MUCH OF THE AREA WED AFTERNOON/EVENING. SCATTERED SHOWERS/TSTMS WILL THEN PREVAIL MAINLY FROM TUCSON EWD/SWD THUR AFTERNOON/EVENING. THE COVERAGE OF SHOWERS/TSTMS WILL BE REDUCED FRI AS THE UPPER HIGH BECOMES POSITIONED OVER THE AREA. HOWEVER...THERE SHOULD BE ENOUGH MOISTURE TO MAINTAIN ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY EAST OF TUCSON FRI. 25/12Z GFS/ECMWF WERE THEN SIMILAR WITH DEPICTING SW-NE ORIENTED UPPER RIDGE AXIS TO BE OVER SE ARIZONA SAT-TUE. HOWEVER...THESE SOLUTIONS WERE SOMEWHAT MORE ROBUST WITH PROJECTED AVAILABLE MOISTURE VERSUS THEIR PREVIOUS SOLUTIONS. PER COORD WITH NEIGHBORING WFO/S...OPTED TO INCREASE THE INHERITED POPS SOMEWHAT...PARTICULARLY ACROSS ERN SECTIONS. THUS...ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY FROM TUCSON EWD/SWD WILL PREVAIL SAT-TUE. HAVE CONTINUED WITH PRECIP-FREE CONDITIONS ACROSS WRN PIMA COUNTY. A VERY GRADUAL DAILY WARMING TREND IS FORECAST TO OCCUR THRU SAT FOLLOWED BY A MODEST COOLING TREND SUN-TUE. && .AVIATION...VALID THRU 27/00Z. SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR THIS EVENING FOLLOWED BY ISOLATED TO SCATTERED -TSRA/-SHRA LATE TONIGHT AND WEDNESDAY MORNING. SCATTERED -TSRA/-SHRA WILL THEN PREVAIL WEDNESDAY AFTERNOON. MVFR CONDITIONS AND BRIEF WIND GUSTS MAINLY TO 40 KTS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...CLOUD DECKS WILL GENERALLY RANGE FROM 8-12K FT AGL AND SURFACE WIND WILL BE MAINLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL PREVAIL THROUGH THURSDAY. SOMEWHAT DRIER CONDITIONS WILL THEN PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY FROM TUCSON EAST AND SOUTH FRIDAY INTO EARLY NEXT WEEK. A WARMING TREND WILL OCCUR INTO SATURDAY WITH ABOVE NORMAL DAYTIME TEMPERATURES CONTINUING EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS
In the hours before
Special weather statement, Aug 25, 1:30 PM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST TUE AUG 25 2015 AZZ503-504-252115- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 130 PM MST TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 215 PM MST... AT 129 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREEN VALLEY AREA...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...EAST SAHUARITA AND SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3176 11089 3178 11110 3203 11112 3204 11079 TIME...MOT...LOC 2029Z 187DEG 16KT 3185 11099
Special weather statement, Aug 25, 2:16 PM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 216 PM MST TUE AUG 25 2015 AZZ504>506-252200- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 216 PM MST TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTH CENTRAL PIMA COUNTIES UNTIL 300 PM MST... AT 216 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARANA...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARANA...AVRA VALLEY...PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3232 11105 3227 11127 3249 11140 3256 11112 TIME...MOT...LOC 2116Z 162DEG 4KT 3241 11120
Local storm report, Aug 25, 2:46 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 3 W MARANA 32.41N 111.22W
08/25/2015 M59 MPH PIMA AZ ASOS
MARANA AIRPORT ASOS RECORDED A 51 KNOT WIND GUST AT 235
PM.
&&
EVENT NUMBER TWC1500088
FRENCHLocal storm report, Aug 25, 3:02 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
302 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 2 N PICTURE ROCKS 32.38N 111.24W
08/25/2015 PIMA AZ FIRE DEPT/RESCUE
SWIFT WATER RESCUE IN PROGRESS ON W TWIN PEAKS ROAD.
&&
EVENT NUMBER TWC1500089
FRENCHSpecial weather statement, Aug 25, 3:05 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 305 PM MST TUE AUG 25 2015 AZZ502>504-252245- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 305 PM MST TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 345 PM MST... AT 304 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF ARIVACA JUNCTION...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTH OF THREE POINTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3175 11116 3174 11137 3207 11145 3209 11113 TIME...MOT...LOC 2204Z 176DEG 20KT 3182 11128
Local storm report, Aug 25, 3:32 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
332 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG MARANA 32.41N 111.17W
08/25/2015 PIMA AZ BROADCAST MEDIA
1000 CUSTOMERS WERE WITHOUT POWER IN MARANA DUE TO
DOWNED POWER POLES. TOTAL AT THIS TIME DOWN TO 400.
&&
EVENT NUMBER TWC1500090
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:23 PM MST | Special Weather Statement | TWC | Cochise | 37 min |
| Aug 24, 5:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 117 min |
| Aug 24, 6:00 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Aug 24, 6:17 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Aug 24, 6:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 24, 8:34 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 24, 8:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 18 min |
| Aug 24, 8:46 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 24, 9:05 PM MST | Special Weather Statement | TWC | Pima | 55 min |
| Aug 24, 9:09 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 24, 11:23 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Aug 25, 1:08 AM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Aug 25, 2:23 AM MST | Areal Flood Advisory | TWC | Graham | 112 min |
| Aug 25, 3:32 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 25, 4:07 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 25, 1:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 25, 1:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Aug 25, 2:16 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 25, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Aug 25, 3:05 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Aug 25, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.